Please use this identifier to cite or link to this item: http://buratest.brunel.ac.uk/handle/2438/8855
Title: FE/BE coupling for an acoustic fluid-structure interaction problem. Residual a posteriori error estimates
Authors: Domínguez, C
Stephan, EP
Maischak, M
Keywords: Coupling of finite elements and boundary elements;Fluid-structure interaction problem;Residual a posteriori error estimator;Adaptive algorithm
Issue Date: 2012
Publisher: Wiley
Citation: International Journal for Numerical Methods in Engineering, 89(3), 299 - 322, 2012
Abstract: In this paper, we developed an a posteriori error analysis of a coupling of finite elements and boundary elements for a fluid–structure interaction problem in two and three dimensions. This problem is governed by the acoustic and the elastodynamic equations in time-harmonic vibration. Our methods combined integral equations for the exterior fluid and FEMs for the elastic structure. It is well-known that because of the reduction of the boundary value problem to boundary integral equations, the solution is not unique in general. However, because of superposition of various potentials, we consider a boundary integral equation that is uniquely solvable and avoids the irregular frequencies of the negative Laplacian operator of the interior domain. In this paper, two stable procedures were considered; one is based on the nonsymmetric formulation and the other is based on a symmetric formulation. For both formulations, we derived reliable residual a posteriori error estimates. From the estimators we computed local error indicators that allowed us to develop an adaptive mesh refinement strategy. For the two-dimensional case we performed an adaptive algorithm on triangles, and for the three-dimensional case we used hanging nodes on hexahedrons. Numerical experiments underline our theoretical results.
Description: This is the author's accepted manuscript. The final published article is available from the link below. Copyright © 2011 John Wiley & Sons, Ltd.
URI: http://onlinelibrary.wiley.com/doi/10.1002/nme.3242/abstract
http://bura.brunel.ac.uk/handle/2438/8855
DOI: http://dx.doi.org/10.1002/nme.3242
ISSN: 0029-5981
Appears in Collections:Dept of Mathematics Research Papers
Mathematical Sciences

Files in This Item:
File Description SizeFormat 
Fulltext.pdf331.87 kBAdobe PDFView/Open


Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.